MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE GENERAL SET; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA GMK SPHERE GENERAL SET; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 11.01001
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 07 march 2019: gmk sphere general set 11.01001, lot: 188651: (b)(4) items manufactured and released on 19-oct-2018.Expiration date: 2023-10-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Considering the mat25763, no other similar event has been reported up today.Preliminary investigation performed by r&d project manager: the impactor head of the femoral impactor/extractor probably broke to excessive impacting force during final implant positioning or trying to completely position the final femur implant with this device.It is recommended to start the final implant positioning through this impactor and finish with monoblock impactor ref.77.11.0054.
 
Event or Problem Description
During a myknee efficiency case, whilst the surgeon was impacting the definitive femoral component, the efficiency femoral clamp broke into multiple pieces.A few small shards of plastic went into the wound and were retrieved by the surgeon, with about 2 minutes of delay.It is unknown if all pieces were retrieved, but the surgeon is pretty sure he got everything.The femoral cement impactor was used to finish implanting the femoral component.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the visual inspection confirmed the hypothesis made during the preliminary investigation: the impactor head of the femoral impactor/extractor probably broke to excessive impacting force during final implant positioning or trying to completely position the final femur implant with this device.It is recommended to start the final implant positioning through this impactor and finish with monoblock impactor ref.77.11.0054.

Brand Name
GMK SPHERE GENERAL SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8403058
Report Number3005180920-2019-00137
Device Sequence Number14035068
Product Code LXH
UDI-Device Identifier07630030877414
UDI-Public07630030877414
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2023
Device Catalogue Number11.01001
Device Lot Number188651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient Weight84